Florida, 2005Lightning Strike in Florida, June 15, 2005
June 15, 2005 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 15, 2:50 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 15, 2:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED JUN 15 2005
.SHORT TERM (TONIGHT AND THURSDAY)...
MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE
STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS THAT DEVELOP. BETTER COVERAGE OF STORMS IS EXPECTED
TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN
FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE
SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD
FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL. THAT
FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO
HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY. STEEPER SFC
TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH
THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16
G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER
POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE
ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS. WE HAVE
ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL
FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM
CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS
AROUND THE MARY ESTHER COMMUNITY.
THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING.
MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP
ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW.
/05
&&
.LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...
DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM
THE MIDSHIFT. WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE
WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL
SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY
WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON.
/05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 96 72 90 / 20 10 10 30
PENSACOLA 77 95 75 90 / 30 10 10 20
DESTIN 78 93 76 87 / 30 10 10 20
EVERGREEN 70 96 67 89 / 20 10 10 20
WAYNESBORO 68 96 67 90 / 20 10 10 40
CAMDEN 68 96 67 89 / 20 10 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Jun 15, 5:00 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 15, 3:28 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT WED JUN 15 2005
FLZ002-004-006-152200-
COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA...
428 PM CDT WED JUN 15 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...
AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES NORTH OF WYNNEHAVEN BEACH TO 3 MILES
NORTHEAST OF ORIOLE BEACH...AND MOVING SOUTHEAST AT 5 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ORIOLE BEACH...HOLLEY...WOODLAWN BEACH AND NAVARRE THROUGH 500 PM
CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 4:06 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT WED JUN 15 2005
ALZ053-055-056-152245-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
506 PM CDT WED JUN 15 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND
CLARKE COUNTIES...
AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF
BERMUDA...AND MOVING SOUTHEAST AT 5 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND
CLAIBORNE THROUGH 545 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Lightning, Santa Rosa
- When
- June 15, 4:40 PM CST
- Where
- Santa Rosa County, Navarre
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.693, -87.018 (the zone’s center; the record gives no point)
A tourist from Louisiana was killed while walking on Navarre Beach. An eleven year old daughter of a friend was walking with him when the strike occurred. The girl was treated for minor injuries at the scene. The man was found in the surf and was pronounced dead at the scene. They were walking along the beach in between a thunderstorm to the west of them and one approaching from the east when the strike occurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Heavy Rain in Kansas, June 15, 2005$775,000 · 1.75 in hail · 7 events
- Tornado in Pennsylvania, June 15, 2005$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2005$60,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, June 15 to 16, 2005$40,000 · 1 in hail · 14 events
- Heat in South Carolina, June 15, 20055 injured · 1 event
- Tornadoes and Hail in Kansas, June 15, 2005F0 · 36 events
- Flash Flood in New York, June 15, 2005$50,000 · 1 event
- Drought in Illinois, June 15 to 30, 200518 events
- High Surf in Hawaii, June 15 to 17, 200518 events
- Hail and Damaging Winds in Kansas, June 15, 20051.75 in hail · 16 events
- Drought in Illinois, June 15 to 30, 200513 events
- Hail and Damaging Winds in Colorado, June 15, 20051 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457332.